Alert archive / Michigan / Frost Advisories in 2017
Frost Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 30, 2017, 3:28 PM EDT for 5 counties in Michigan. It took effect at Oct 1, 2017, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 3:28 PM EDT (19:28 UTC)
- In effect from
- Oct 1, 2017, 3:00 AM EDT
- Expired
- Oct 1, 2017, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mecosta County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS73 KGRR 301928 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 328 PM EDT Sat Sep 30 2017 MIZ038>040-045-046-010330- /O.NEW.KGRR.FR.Y.0004.171001T0700Z-171001T1300Z/ Lake-Osceola-Clare-Mecosta-Isabella- Including the cities of Baldwin, Reed City, Clare, Big Rapids, and Mount Pleasant 328 PM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... The National Weather Service in Grand Rapids has issued a Frost Advisory...which is in effect from 3 AM to 9 AM EDT Sunday. HAZARDOUS WEATHER... * Temperatures will dip into the mid 30s late tonight. * Areas of frost are expected. IMPACTS... * Late season tender vegetation will be vulnerable to the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ JK
2 follow-up statements
984 WWUS73 KGRR 010048 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 848 PM EDT Sat Sep 30 2017 MIZ038>040-045-046-010900- /O.CON.KGRR.FR.Y.0004.171001T0700Z-171001T1300Z/ Lake-Osceola-Clare-Mecosta-Isabella- Including the cities of Baldwin, Reed City, Clare, Big Rapids, and Mount Pleasant 848 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... HAZARDOUS WEATHER... * Temperatures will dip into the mid 30s late tonight. * Areas of frost are expected. IMPACTS... * Late season tender vegetation will be vulnerable to the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
175 WWUS73 KGRR 010752 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 352 AM EDT Sun Oct 1 2017 MIZ038>040-045-046-011300- /O.CON.KGRR.FR.Y.0004.000000T0000Z-171001T1300Z/ Lake-Osceola-Clare-Mecosta-Isabella- Including the cities of Baldwin, Reed City, Clare, Big Rapids, and Mount Pleasant 352 AM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * Temperatures will dip into the mid 30s late tonight. * Areas of frost are expected. IMPACTS... * Late season tender vegetation will be vulnerable to the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 3:10 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 30, 3:10 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
310 PM EDT Sat Sep 30 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 310 PM EDT Sat Sep 30 2017
Dry weather will continue through early next week. Temperatures
will warm slightly each day, with near normal temperatures of 65
to 70 on Sunday, warming to 70 to 75 on Monday.
The rest of next week also still appears dry. We may have low
chances of showers Tuesday and Wednesday, and again by Saturday.
It will remain comfortably mild with daily highs mainly in the
70s.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 310 PM EDT Sat Sep 30 2017
Upper ridging will dominate through the short term. This will
bring more dry weather with temperatures slowly warming.
Will have a frost advisory for late tonight into early Sunday for
the interior north. Clear skies and light winds will lead to
widespread 30s for lows, and locally lower. Some cirrus is
expected to move in from the west late, so will not have the NW
counties in the advisory as temps there should level off around
40 there.
The ridge axis was over Wisconsin this afternoon and it will only
move to Eastern Ohio by daybreak Tuesday. The pattern remains very
amplified, with the blocking leading to only small changes from
day to day. The surface high over the state today will drift east
which will result in more of a southerly flow and slightly warmer
temps. We will see mainly upper 60s Sunday, which is near normal,
warming to the mid 70s Monday.
.LONG TERM...(Tuesday through Saturday)
Issued at 310 PM EDT Sat Sep 30 2017
Tuesday will feature southerly flow with 850 mb temps around 16C.
Afternoon maxes near 80 expected Tuesday along with dry fuels could
mean fire weather concerns as winds will gust to near 20 mph.
For Wednesday and beyond...the GFS continues to follow the ECMWF
which has been consistent in bringing the cold front through on
Wednesday as a shortwave trough ejects from the western CONUS. The
front pushes just south of Lower Michigan and hangs up there on
Thursday and Friday before returning north as a warm front on
Saturday. Lowered POPs for Thursday evening. There should be a dry
period Friday and into Friday evening before moisture return and
isentropic upglide north of the warm front results in showers
returning Friday night into Saturday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 138 PM EDT Sat Sep 30 2017
VFR conditions to continue through Sunday. Winds will be light and
variable. There could be some shallow ground fog and steam fog
near bodies of water Sunday morning, but any fog should be very
shallow.
&&
.MARINE...
Issued at 310 PM EDT Sat Sep 30 2017
As high pressure moves away from the state today, the pressure
gradient will increase over the next couple of days. An increasing
southerly flow will result. We will see building waves Sunday,
especially toward the Sable Points region. We might challenge
small craft advisory criteria briefly in the afternoon, but
mostly expecting 2 to 4 foot waves. However we may need a small
craft advisory by Monday into Monday night north of Grand Haven as
winds and waves should continue to increase.
&&
.HYDROLOGY...
Issued at 1125 AM EDT Sat Sep 30 2017
There is little change to the going forecast with dry conditions
expected to hold through at least Tuesday.
The midweek period draws higher interest as a cold front sags
into the region late Tuesday night into Wednesday. This could
result in beneficial rainfall Wednesday and Wednesday night. Some
guidance suggests this boundary will slow up and possibly stall
south of Lower Michigan, as another area of low pressure rides
along the boundary from west to east. Additional rainfall would be
possible in this setup, depending on boundary location. More
agreement and consistency in run-to-run guidance would provide a
bit more confidence to better precipitation totals. For now,
weekly totals will be just enough to make the ground damp, but
there is no real promise to "drought buster" type rainfall just
yet.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory from 3 AM to 9 AM EDT Sunday for MIZ038>040-045-
046.
LM...None.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...Ostuno
AVIATION...Ostuno
HYDROLOGY...JAM
MARINE...JKHazardous weather outlook, Sep 30, 4:29 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 429 AM EDT Sat Sep 30 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 429 AM EDT Sat Sep 30 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Frost is expected once again tonight across portions of Central Lower Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-010830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 429 AM EDT Sat Sep 30 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Frost Advisories in Michigan, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.